Scared my med will cause other serious issues
Hi Doc. I can't help but worry that my med may cause other issues. Such as heart problems/ heart disease or having a stroke or something along that nature. I do believe that I've read somewhere that while on art over a long period time that even though ones virus may be undetectable and under control and even have a decent cd4 count. They can develop cancers in their body. Different types of chances. And that inflammation is pretty much a guarantee in the organs whether your undetectable and healthy. Is any of the ultimately truth?
Hello and thanks for posting.
It's important to bear in mind that when appropriately selected and adhered to, HIV medications prevent illness and death from AIDS. Indeed, the most recent calculations are that for people on ART, a normal life expectancy can be attained.
It also seems like people living with HIV may be at greater risk for certain age-related
comorbid illnesses such as cardiovascular disease , cognitive impairment, kidney or bone disease.. Certain cancers, especially viral-related cancers of the cervix, anus and liver also appear to be more common than in the general population. It's also reasonable to note that to a first approximation, the major risk factors of these issues aren't HIV medications, but other environmental or life style factors (like smoking or viral hepatitis). Furthermore, chronic inflammation may be another factor that contributes to risks- another reason why treatment for HIV may be good, as this also reduces inflammation.
No matter what their ultimate cause, it's important to be mindful of risks and appropriate screening for these non-AIDS related illnesses. Many people fail to get generally recommended health- and cancer screenings. For example, colon cancer (colonoscopy) and osteoporosis screening (DEXA scans) are recommended for positives over the age of 50, yet only a minority of people actually receive them.
I hope that's helpful, BY